Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

October 22, 2021Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Oct 22, 2021, 5:17 AM CDT for Escambia County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2021, 5:17 AM CDT (10:17 UTC)
Expired
Oct 22, 2021, 6:15 AM CDT
In force
58 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Escambia County, AL

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2521 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS84 KMOB 221017
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
517 AM CDT Fri Oct 22 2021
 
ALZ059-262-264-FLZ201-203-221115-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
517 AM CDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of east central Baldwin,
eastern Escambia, northern Santa Rosa and Escambia Counties through
615 AM CDT...

At 517 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Brewton to 8
miles east of Bay Minette. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Molino, Jay, Pollard,
Riverview and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3053 8760 3092 8773 3122 8700 3097 8679
      3084 8679
TIME...MOT...LOC 1017Z 337DEG 9KT 3113 8705 3090 8763 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 22, 4:00 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Oct 22, 4:00 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
400 AM CDT Fri Oct 22 2021

.NEAR TERM UPDATE /Now Through Saturday/...A weak disturbance
aloft embedded within zonal flow will move over the area through
the remainder of this morning. A weak surface trough extends
across southern MS and central AL, along with a weak surface cold
front. Low layer moisture remains ahead of these features, with
precipitable water values elevated between 1.2-1.4 inches. A
broken line of showers, along with a few thunderstorms, will pass
mainly through the interior central and eastern portions of the
forecast area the morning hours. This ongoing convection will
gradually become more isolated and weaken with time.

Conditions will become favorable for the development of patchy to
areas of fog this morning, especially across the western FL
panhandle and into southern portions of south central/ southwest
AL and southeast MS. Dense fog could become a concern over this
portion of our region, and will monitor for a potential Dense Fog
Advisory issuance.

The weak cold front will stall near the coast through this
afternoon. A much drier airmass will filter into the majority of
the area. The front will then move slightly southward across the
northern Gulf Friday night into Saturday as a surface ridge sets
up across the region, keeping the area rain-free through Saturday
afternoon.

Lows tonight will be cooler with 50s across the area, with the
exception of lower to mid 60s along the coast. Highs both today
and Saturday will be in the lower 80s over most of our area,
except upper 70s to around 80 degrees across interior the portions
of southeast MS and southwest AL. 22/13

&&

.SHORT TERM /Saturday Night Through Sunday Night/...As a
shortwave trough further develops over the central Plains, zonal
flow will persist aloft over the region until Sunday evening. The
shortwave is then slated to progress eastward Sunday night over
the upper Mississippi and into the Ohio Valley, with its axis
potentially stretching down into the Deep South. At the surface,
high pressure over the Appalachians will progress east over the
Atlantic in response to a surface low moving over the Upper
Mississippi Valley from the central Plains. A cold front
associated with this low is expected to move over the ArkLaTex
region and into the Deep South Sunday and Sunday night. Model
PWATs Saturday night range from 0.7-1.2 inches and will largely
persist through the day on Sunday. Moisture then begins to
increase as southeasterly flow takes hold Sunday night (PWATs
between 1.1-1.5 inches).

In terms of sensible weather, no rain is anticipated through
Sunday. However, as moisture begins to increase, so will rain
chances. This is especially true for the open Gulf waters and our
coastal counties as isolated showers and possibly a storm or two
are possible Sunday night. In addition, as the aforementioned cold
front approaches, chances for showers and storms will also
increase to our northwest. However, not expecting this to affect
interior southeast Mississippi and southwest Alabama until Monday
morning (into the extended term). Low temperatures Saturday night
will start out a touch cooler, in the mid 50s to lower 60s north
of I-10 and in the lower to mid 60s south. A warming trend will
then begin on Sunday, as highs reach the lower to mid 80s. As
moisture increases Sunday night, this will cause lows to not be as
cool. Thus, temperatures will likely only drop into the lower to
mid 60s north of I-10 and into the mid 60s to lower 70s south.
Lastly, a LOW risk of rip currents will continue through the
weekend. /26

&&

.EXTENDED TERM /Monday Through Thursday/...Models are in somewhat
better agreement this evening regarding the shortwave trough over
the Ohio Valley Region. There's still discrepancies with the
strength and timing of the shortwave as it progresses east, but
there seems to be consensus with the ensembles that the trough
axis will generally stay north of the forecast area. Regardless,
southerly flow at the surface will increase moisture across the
area which could support isolated to scattered showers during the
day Monday. Upper level ridging is expected to build into the
region on Tuesday. Subsidence from the ridge should limit precip
coverage, but with a persistent onshore flow supplying moisture to
the area, a few areas could see an isolated shower or storm.

Rain chances ramp up by mid-week as a deep upper trough
approaches from the central CONUS. A surface low, coinciding with
the upper trough, will bring a rather strong cold front across the
area as it moves east. There are still discrepancies between
guidance with the timing of this front, but overall it looks to
pass through Wednesday night into Thursday. There are indications
that some stronger storms could move across the area as the front
passes. For example, the upper level trough appears to take on a
negative tilt with sufficient bulk shear and SRH values. We will
continue to monitor for the potential of stronger storms in future
updates. After the front passes, expect quieter conditions as
drier air and cooler temperatures fill into the region. /14

&&

.MARINE...A light southerly flow will prevail through this morning
evening ahead of an approaching weak cold front. The front will
move through the marine area this morning and will bring a light
to moderate northerly flow through tonight. A light to moderate
easterly flow develops on Saturday then becomes a moderate
southeasterly flow on Sunday and Sunday night. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      83  58  82  63  83  68  84  67 /   0   0   0   0  10  20  50  20
Pensacola   85  62  82  65  81  71  84  71 /  10   0   0   0  10  20  50  20
Destin      84  64  82  66  81  72  83  73 /  10   0   0   0  10  20  50  30
Evergreen   83  54  83  57  84  63  86  66 /   0   0   0   0   0  10  50  20
Waynesboro  79  53  80  58  82  64  82  64 /   0   0   0   0  10  10  50  20
Camden      78  52  79  56  83  62  83  63 /   0   0   0   0   0  10  50  20
Crestview   84  56  82  57  84  65  84  67 /  10   0   0   0  10  10  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Oct 22, 1:13 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 AM CDT Fri Oct 22 2021

ALZ053>057-220700-
Clarke AL-Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
113 AM CDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of northwestern Butler,
northeastern Monroe, northeastern Clarke, Wilcox and north central
Conecuh Counties through 200 AM CDT...

At 113 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
Belknap to near Fulton. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Peterman, Beatrice, Vredenburgh, Fulton, Yellow Bluff and
Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3208 8719 3205 8718 3205 8686 3196 8686
      3196 8645 3151 8723 3180 8786 3211 8723
TIME...MOT...LOC 0613Z 283DEG 31KT 3215 8702 3183 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Oct 22, 2:18 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 AM CDT Fri Oct 22 2021

ALZ053>058-262-220815-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Crenshaw AL-
218 AM CDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of Butler, Monroe,
northern Baldwin, northwestern Crenshaw, east central Clarke,
southeastern Wilcox and central Conecuh Counties through 315 AM
CDT...

At 218 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Logan to 8
miles east of Whatley. Movement was south at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Monroeville, Evergreen, Frisco City, Peterman, Georgiana,
Uriah, McKenzie, Excel, Beatrice, Repton, Pine Apple and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3126 8739 3126 8748 3123 8755 3124 8762
      3118 8762 3114 8772 3166 8763 3196 8679
      3196 8641 3205 8641 3205 8637 3164 8632
TIME...MOT...LOC 0718Z 001DEG 23KT 3202 8647 3163 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Oct 22, 3:13 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
313 AM CDT Fri Oct 22 2021

ALZ055-056-059-220915-
Monroe AL-Conecuh AL-Escambia AL-
313 AM CDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of central Monroe,
north central Escambia and Conecuh Counties through 415 AM CDT...

At 311 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southeast of Peterman, or 7 miles east of
Monroeville, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroeville, Evergreen, Peterman, Castleberry, Repton and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3109 8717 3151 8738 3166 8719 3139 8667
TIME...MOT...LOC 0811Z 314DEG 21KT 3155 8721

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 22, 5:17 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
517 AM CDT Fri Oct 22 2021

ALZ059-262-264-FLZ201-203-221115-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
517 AM CDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of east central Baldwin,
eastern Escambia, northern Santa Rosa and Escambia Counties through
615 AM CDT...

At 517 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Brewton to 8
miles east of Bay Minette. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Molino, Jay, Pollard,
Riverview and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3053 8760 3092 8773 3122 8700 3097 8679
      3084 8679
TIME...MOT...LOC 1017Z 337DEG 9KT 3113 8705 3090 8763

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:13 AM CDTSpecial Weather StatementMOBWilcox47 min
Oct 22, 2:18 AM CDTSpecial Weather StatementMOBButler, Conecuh, Monroe57 min
Oct 22, 3:13 AM CDTSpecial Weather StatementMOBConecuh, Escambia62 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.